Alert archive / New York / Special Marine Warnings in 2005

Special Marine Warning 64, NWS Buffalo, NY

November 6, 2005

NWS Buffalo, NY issued this special marine warning at Nov 6, 2005, 2:41 PM EST. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2005, 2:41 PM EST (19:41 UTC)
Expired
Nov 6, 2005, 4:15 PM EST
In force
94 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Nov 6, 11:05 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 6, 11:05 AM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1105 AM EST SUN NOV 6 2005

.UPDATE
UPDATE ISSUED FOR SEVERE THUNDERSTORM WATCH AND TO FRESHEN THE
WORDING.

&&

.PREVIOUS DISCUSSION...
SHORT TERM (TODAY THROUGH TUESDAY)...

DEEPENING LOW PRESSURE OVER MICHIGAN WILL TRACK NORTHEAST INTO
ONTARIO TODAY...AND WILL SWING A STRONG COLD FRONT ACROSS THE AREA
IN THE PROCESS. THIS FRONT WILL BE ACCOMPANIED BY SEVERAL HOURS OF
SHOWERS AND THUNDERSTORMS...BEGINNING LATE THIS MORNING/MIDDAY IN
THE FAR WEST...AND SPREADING ACROSS THE REST OF THE AREA THIS
AFTERNOON. SOME OF THESE THUNDERSTORMS COULD TAP INTO THE STRONG
WIND FIELD ALOFT AND PRODUCE SEVERE-LEVEL WIND GUSTS...AS HAS BEEN
MENTIONED BY SPC. BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD
ADVECTION WILL PRODUCE PARTIAL CLEARING. HOWEVER...THE BIG STORY
WILL BE THE WINDS...AS THE CAA WILL AID IN THE DOWNWARD TRANSFER OF
MOMENTUM FROM A 60-65 KT LOW LEVEL JET THAT WILL ALSO BE
OVERSPREADING THE AREA. WIND SPEEDS WILL BE FURTHER ENHANCED DUE TO
ADDITIONAL FUNNELING EFFECTS FROM THE LAKES LATER THIS
AFTERNOON/EVENING AS WINDS VEER TO SOUTHWESTERLY...AND THEN
WESTERLY. ALL IN ALL...FEEL THIS IS COVERED PRETTY WELL BY THE
CURRENT HIGH WIND WARNINGS AND ADVISORIES...SO THESE WILL BE LEFT
LARGELY INTACT. THE ONLY CHANGE WILL BE TO EXTEND THE END TIMES BY A
FEW HOURS EVERYWHERE...AS THE NAM IS INDICATING THAT THE WINDS WILL
HOLD UP JUST A LITTLE BIT LONGER THAN PREVIOUSLY FORECAST.

OTHERWISE...A BRIEF COLD SHOT/SECONDARY SHOT OF DYNAMICS WILL
PROVIDE AN ADDITIONAL CHANCE OF SHOWERS FOR A WHILE TONIGHT. THESE
WILL PERSIST LONGEST EAST OF LAKE ONTARIO WHERE SOME LAKE
ENHANCEMENT WILL BE POSSIBLE INTO MONDAY MORNING...BUT THE
STRONG/SHEARED LOW LEVEL FLOW SHOULD PRECLUDE ANYTHING SIGNIFICANT.
DRIER CONDITIONS WILL THEN FOLLOW FOR THE REST OF MONDAY...WITH WARM
ADVECTIVE FLOW REDEVELOPING ACROSS THE AREA MONDAY NIGHT/TUESDAY. AT
THIS TIME...WILL NOT BUY THE APPARENTLY OVERDEVELOPED GFS...AND KEEP
POPS BELOW THE CHC THRESHOLD FOR THIS LATTER PERIOD FOR NOW.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

WARM ADVECTION AND WELL ABOVE NORMAL TEMPERATURES RESUME IN EARNEST
TUESDAY NIGHT AND WEDNESDAY AS A DEEP LOW IS FORECAST MOVE FROM THE
UPPER GREAT LAKES TO JAMES BAY. HIGHS WEDNESDAY SHOULD EASILY MAKE
IT INTO THE 60S AGAIN.

A COLD FRONT ASSOCIATED WITH THE LOW IS FORECAST TO MOVE ACROSS OUR
REGION WEDNESDAY NIGHT AND THEN LIE TO OUR SOUTH THROUGH FRIDAY.
THIS WILL TAKE THE TEMPERATURES BACK DOWN TO SEASONAL LEVELS FOR
THURSDAY AND FRIDAY. IT SHOULD REMAIN DRY MUCH OF THE TIME BUT
SHOWERS CANNOT BE RULED OUT FROM WEDNESDAY RIGHT INTO FRIDAY.

HIGH PRESSURE IS EXPECTED TO CREST OVER THE REGION SATURDAY ALONG
WITH DRY SEASONAL CONDITIONS.

&&

.AVIATION...

LOW LEVEL WIND SHEAR OVER WESTERN NY FORECAST TO DEVELOP THIS
MORNING WITH LIGHT WINDS AT THE SURFACE AND A SOUTHERLY 40 KNOT JET
AT 2000 FT DEVELOPS.  THEN SHARP COLD FRONT WILL MOVE THROUGH
ACCOMPANIED BY THUNDERSTORMS AND STRONG SURFACE WINDS WITH AND
FOLLOWING THE FRONT.  THE COLD FRONT IS EXPECTED TO MOVE THROUGH
KBUF AT 17 OR 18Z AND THROUGH KART BY 00Z.  WESTERLY SUSTAINED WINDS
OVER 30 KNOTS WILL CONTINUE INTO THE EVENING HOURS.

&&

.MARINE...

STORM WARNINGS FOR LAKE ERIE AND GALE WARNINGS FOR LAKE ONTARIO AS
COLD FRONT MOVES THROUGH DURING THE AFTERNOON.  THERE IS THE
POTENTIAL FOR COASTAL EROSION AND A STORM SURGE ALONG THE EASTERN
EDGE OF LAKE ERIE INCLUDING BUFFALO HARBOR.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
.NY...HIGH WIND WARNING NOON TODAY TO 1AM MONDAY
       NYZ001>003-010>012-019-085.
      WIND ADVISORY NOON TODAY TO 1AM MONDAY
       NYZ013-014-020-021.
      WIND ADVISORY 3 PM TODAY TO 5 AM MONDAY
       NYZ004-005.
      WIND ADVISORY 4 PM TODAY TO 7 AM MONDAY
       NYZ006>008.
.MARINE...GALE AND STORM WARNINGS TODAY AND TONIGHT.

SHORT TERM...JJR
LONG TERM...SAGE
AVIATION/MARINE...ZAFF
Hazardous weather outlook, Nov 6, 5:03 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EST SUN NOV 6 2005

NYZ001>008-010>014-019>021-085-071015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
503 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE LIKELY THIS AFTERNOON AND EVENING FOLLOWING THE
PASSAGE OF A SHARP COLD FRONT. WINDS WILL LIKELY GUST TO 60 MPH
ALONG LAKE ERIE AND IN THE BUFFALO TO ROCHESTER CORRIDOR...WITH
GUSTS OF 45 TO 55 MPH LIKELY ELSEWHERE. AS SUCH...HIGH WIND
WARNINGS AND ADVISORIES CONTINUE FOR THE ENTIRE AREA...PLEASE SEE
THE BUFNPWBUF PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-071015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
503 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE LIKELY THIS AFTERNOON INTO MONDAY MORNING
FOLLOWING THE PASSAGE OF A SHARP COLD FRONT. AS SUCH...GALE AND
STORM WARNINGS ARE THUS CONTINUED FOR OUR MARINE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Nov 6, 11:02 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 AM EST SUN NOV 6 2005

NYZ010-085-061815-
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
1102 AM EST SUN NOV 6 2005

...BEACH EROSION POSSIBLE FROM RIPLEY TO BUFFALO ALONG THE LAKE
ERIE SHORELINE THIS AFTERNOON...

LOW PRESSURE CENTERED OVER LAKE HURON THIS MORNING IS FORECAST TO
DEEPEN RAPIDLY AS IT MOVES NORTHEAST ACROSS GEORGIAN BAY AND INTO
WESTERN QUEBEC BY THIS EVENING. THE LOW WILL PUSH A STRONG COLD
FRONT ACROSS OUR REGION THIS AFTERNOON. BEHIND THE FRONT...SOUTHWEST
WINDS OF 30 TO 40 MPH WILL OCCASIONALLY GUST UP TO 60 MPH.
THESE WINDS WILL CAUSE THE WATER LEVEL TO RISE RAPIDLY ALONG THE
NEW YORK SHORES OF LAKE ERIE. THE COMBINATION OF STRONG WINDS AND
RISING WATER LEVELS COULD RESULT IN SOME EROSION ALONG THE NEW
YORK SHORES OF LAKE ERIE...ESPECIALLY IF THE LAKE LEVEL APPROACHES
THE FLOOD STAGE OF 8 FEET ABOVE LOW WATER DATUM.

PEOPLE WITH INTERESTS ALONG THE LAKE ERIE SHORE ESPECIALLY NEAR
SUNSET BAY SHOULD BE PREPARED FOR STRONG WINDS AND HIGH WAVES AND
POSSIBLE BEACH EROSION.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Nov 6, 11:27 AM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EST SUN NOV 6 2005

NYZ010-085-070300-
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
1127 AM EST SUN NOV 6 2005

...BEACH EROSION POSSIBLE FROM RIPLEY TO BUFFALO ALONG THE LAKE
ERIE SHORELINE THIS AFTERNOON...

LOW PRESSURE CENTERED OVER LAKE HURON THIS MORNING IS FORECAST TO
DEEPEN RAPIDLY AS IT MOVES NORTHEAST ACROSS GEORGIAN BAY AND INTO
WESTERN QUEBEC BY THIS EVENING. THE LOW WILL PUSH A STRONG COLD
FRONT ACROSS OUR REGION THIS AFTERNOON. BEHIND THE FRONT...SOUTHWEST
WINDS OF 30 TO 40 MPH WILL OCCASIONALLY GUST UP TO 60 MPH.
THESE WINDS WILL CAUSE THE WATER LEVEL TO RISE RAPIDLY ALONG THE
NEW YORK SHORES OF LAKE ERIE. THE COMBINATION OF STRONG WINDS AND
RISING WATER LEVELS COULD RESULT IN SOME EROSION ALONG THE NEW
YORK SHORES OF LAKE ERIE...ESPECIALLY IF THE LAKE LEVEL APPROACHES
THE FLOOD STAGE OF 8 FEET ABOVE LOW WATER DATUM.

PEOPLE WITH INTERESTS ALONG THE LAKE ERIE SHORE ESPECIALLY NEAR
SUNSET BAY SHOULD BE PREPARED FOR STRONG WINDS AND HIGH WAVES AND
POSSIBLE BEACH EROSION.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Nov 6, 2:30 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
230 PM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     MILLGROVE               42.94N 78.55W
11/06/2005                   ERIE               NY   LAW ENFORCEMENT

            WIRES AND TREE DOWN

0110 PM     TSTM WND DMG     NEWFANE                 43.29N 78.70W
11/06/2005                   NIAGARA            NY   LAW ENFORCEMENT

            LIMBS AND WIRES DOWN IN NEWFANE AND LOCKPORT

0130 PM     TSTM WND DMG     SALAMANCA               42.16N 78.72W
11/06/2005                   CATTARAUGUS        NY   LAW ENFORCEMENT

            POWER LINE DOWN

0152 PM     TSTM WND DMG     CONEWANGO VALLEY        42.24N 79.06W
11/06/2005                   CATTARAUGUS        NY   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN

0105 PM     TSTM WND DMG     PANAMA                  42.08N 79.49W
11/06/2005                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREE DOWN

0145 PM     TSTM WND DMG     OAKFIELD                43.06N 78.27W
11/06/2005                   GENESEE            NY   LAW ENFORCEMENT

            TREE DOWN

0157 PM     TSTM WND DMG     SHELBY                  43.19N 78.39W
11/06/2005                   ORLEANS            NY   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN

&&

MPUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 9:41 AM ESTSpecial Marine WarningBUF94 min
Nov 6, 12:25 PM ESTSpecial Marine WarningBUF95 min
Nov 6, 12:26 PM ESTSpecial Marine WarningBUF49 min
Nov 6, 1:00 PM ESTSevere Thunderstorm WarningBUFNiagara, Orleans60 min
Nov 6, 1:02 PM ESTSevere Thunderstorm WarningBUFChautauqua28 min
Nov 6, 1:17 PM ESTSevere Thunderstorm WarningBUFCattaraugus28 min
Nov 6, 1:24 PM ESTSevere Thunderstorm WarningBUFGenesee36 min
Nov 6, 1:37 PM ESTSpecial Marine WarningBUF53 min
Nov 6, 1:38 PM ESTSpecial Marine WarningBUF37 min
Nov 6, 1:45 PM ESTSevere Thunderstorm WarningBUFCattaraugus30 min
Nov 6, 1:48 PM ESTSevere Thunderstorm WarningBUFMonroe42 min
Nov 6, 1:59 PM ESTSevere Thunderstorm WarningBUFWyoming31 min
Nov 6, 2:15 PM ESTSevere Thunderstorm WarningBUFCattaraugus45 min
Nov 6, 2:19 PM ESTSevere Thunderstorm WarningBUFAllegany56 min
Nov 6, 2:30 PM ESTSevere Thunderstorm WarningBUFMonroe60 min
Nov 6, 2:33 PM ESTSevere Thunderstorm WarningBUFLivingston42 min
Nov 6, 2:54 PM ESTSevere Thunderstorm WarningBUFWyoming21 min
Nov 6, 3:03 PM ESTSevere Thunderstorm WarningBUFOntario, Wayne42 min
Nov 6, 3:17 PM ESTSevere Thunderstorm WarningBUFLivingston, Ontario43 min
Nov 6, 4:00 PM ESTSevere Thunderstorm WarningBUFJefferson60 min
Nov 6, 4:08 PM ESTSpecial Marine WarningBUF97 min
Nov 6, 4:21 PM ESTSevere Thunderstorm WarningBUFOswego54 min
Nov 6, 4:41 PM ESTSevere Thunderstorm WarningBUFLewis64 min

Nearby

Special Marine Warnings in New York, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.